MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1804300-15
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Angina (1710); Myocardial Infarction (1969); Thrombosis/Thrombus (4440)
Date of Event 09/29/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was to treat a mildly calcified, mildly tortuous, 90% stenosed lesion in the mid right coronary artery (mrca).Medications were provided and a 2.5x28mm xience skypoint drug eluting stent (des) was placed in the mrca, and a 3x15mm skypoint des was placed proximal to that stent.A 3.5x12mm nc trek balloon dilatation catheter (bdc) was used for post-dilatation and the patient was transferred to their room for recovery.Approximately 2 minutes after the patient was transferred to their room, and experienced chest pain.An electrocardiogram (ekg) was performed which indicated an st-elevation myocardial infarction.The patient was immediately placed back in the cath lab for the second time that day.Upon engaging the rca with a guide catheter (gc) it was discovered there was a heavy thrombus throughout the length of the vessel, inside and outside of the recently implanted stents.Medications were provided and a 3.5x15mm skypoint des and a 3.0x15mm skypoint des were implanted proximal to the initial 2 stents in the mrca.Post-dilatation was performed.After the procedure was completed, the act resulted at 248 seconds.The patient was stable without chest pain and transferred back to their room for continued recovery.There was no adverse patient sequela.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.The reported patient effects of thrombosis/thrombus, myocardial infarction and angina are listed in the xience skypoint instruction for use (ifu) as known patient effects of coronary stenting procedures.A conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined; however, the subsequent treatment appears to be related to the operational context of the procedure.There is no indication of a product quality issue with respect to manufacture, design, or labeling.The 2.5x28mm xience skypoint stent referenced is filed under a separate medwatch report number.

Brand Name
XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key15655873
Report Number2024168-2022-10935
Device Sequence Number20342582
Product Code NIQ
UDI-Device Identifier08717648233234
UDI-Public08717648233234
Combination Product (Y/N)Y
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/11/2023
Device Model Number1804300-15
Device Catalogue Number1804300-15
Device Lot Number1080541
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/29/2022
Initial Report FDA Received Date10/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
3.5 X 12 NC TREK
Outcome Attributed to Adverse Event Required Intervention; Disability; Hospitalization;
Patient Age46 YR
Patient SexMale